Alert archive / North Dakota / Wind Chill Warnings in 2018

Wind Chill Warning 1, NWS Grand Forks, ND

January 12, 201815 counties in North Dakota; 14 counties in Minnesota

NWS Grand Forks, ND issued this wind chill warning at Jan 12, 2018, 3:08 PM CST for 15 counties in North Dakota; 14 counties in Minnesota. It took effect at Jan 12, 2018, 7:00 PM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2018, 3:08 PM CST (21:08 UTC)
In effect from
Jan 12, 2018, 7:00 PM CST
Expired
Jan 13, 2018, 11:00 AM CST
In force
16 hr
Issued by
NWS Grand Forks, ND
All 29 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 39 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.1 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2018-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2018-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

065 
WWUS43 KFGF 122108
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
308 PM CST Fri Jan 12 2018

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-049-054-131700-
/O.NEW.KFGF.WC.W.0001.180113T0100Z-180113T1700Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-
Western Walsh County-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds,
Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, 
Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, 
Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, 
Lisbon, Enderlin, Edinburg, Adams, and Lankin
308 PM CST Fri Jan 12 2018

...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
CST SATURDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 30 
  below zero to 45 below zero.

* WHERE...Portions of north central, northwest and west central 
  Minnesota and northeast and southeast North Dakota.

* WHEN...From 7 PM this evening to 11 AM CST Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

MNZ029>032-040-NDZ052-053-131700-
/O.NEW.KFGF.WC.Y.0008.180113T0100Z-180113T1700Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Sargent-
Richland-
Including the cities of Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Gwinner, 
Milnor, Forman, Rutland, and Wahpeton
308 PM CST Fri Jan 12 2018

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
CST SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 20 below zero to 40 
  below zero.

* WHERE...Portions of central and west central Minnesota and 
  southeast North Dakota.

* WHEN...From 7 PM this evening to 11 AM CST Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
Gust
4 follow-up statements
922 
WWUS43 KFGF 130351
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
951 PM CST Fri Jan 12 2018

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-049-054-131700-
/O.CON.KFGF.WC.W.0001.000000T0000Z-180113T1700Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-
Western Walsh County-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds,
Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, 
Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, 
Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, 
Lisbon, Enderlin, Edinburg, Adams, and Lankin
951 PM CST Fri Jan 12 2018

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST
SATURDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 30 
  below zero to 45 below zero.

* WHERE...Portions of north central, northwest and west central 
  Minnesota and northeast and southeast North Dakota.

* WHEN...Until 11 AM CST Saturday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

MNZ029>032-040-NDZ052-053-131700-
/O.CON.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Sargent-
Richland-
Including the cities of Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Gwinner, 
Milnor, Forman, Rutland, and Wahpeton
951 PM CST Fri Jan 12 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 20 below zero to 40 
  below zero.

* WHERE...Portions of central and west central Minnesota and 
  southeast North Dakota.

* WHEN...Until 11 AM CST Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
461 
WWUS43 KFGF 131006
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
406 AM CST Sat Jan 13 2018

MNZ001>009-013>017-022>024-027-028-NDZ008-016-027-029-030-039-
131700-
/O.CAN.KFGF.WC.W.0001.000000T0000Z-180113T1700Z/
/O.EXA.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Pembina-
Eastern Walsh County-Grand Forks-Steele-Traill-Cass-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Cavalier, Walhalla, Drayton, Pembina, 
Neche, St. Thomas, Grafton, Park River, Grand Forks, Finley, 
Hope, Mayville, Hillsboro, Hatton, Portland, and Fargo
406 AM CST Sat Jan 13 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...
...WIND CHILL WARNING IS CANCELLED...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 25 below zero to 40 below 
  zero.

* WHERE...Northwest and west central Minnesota and parts of 
  northeast and southeast North Dakota.

* WHEN...Until 11 AM CST Saturday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

NDZ006-007-014-015-024-026-028-038-049-054-131700-
/O.CON.KFGF.WC.W.0001.000000T0000Z-180113T1700Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom-
Western Walsh County-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Valley City, Lisbon, Enderlin, 
Edinburg, Adams, and Lankin
406 AM CST Sat Jan 13 2018

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 30 
  below zero to 45 below zero.

* WHERE...Parts of northeast and southeast North Dakota.

* WHEN...Until 11 AM CST Saturday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

MNZ029>032-040-NDZ052-053-131700-
/O.CON.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Sargent-
Richland-
Including the cities of Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Gwinner, 
Milnor, Forman, Rutland, and Wahpeton
406 AM CST Sat Jan 13 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 25 below zero to 40 below 
  zero.

* WHERE...Parts of central and west central Minnesota and 
  southeast North Dakota.

* WHEN...Until 11 AM CST Saturday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

JH
706 
WWUS43 KFGF 131500
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
900 AM CST Sat Jan 13 2018

MNZ031-032-040-131600-
/O.CAN.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/
East Otter Tail-Wadena-Grant-
Including the cities of Perham, New York Mills, Parkers Prairie, 
Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, 
Ashby, Herman, and Barrett
900 AM CST Sat Jan 13 2018

...WIND CHILL ADVISORY IS CANCELLED...

Temperatures will slowly recover from deep overnight cold. 

$$

NDZ006-007-014-015-024-026-028-038-049-054-131700-
/O.CON.KFGF.WC.W.0001.000000T0000Z-180113T1700Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom-
Western Walsh County-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Valley City, Lisbon, Enderlin, 
Edinburg, Adams, and Lankin
900 AM CST Sat Jan 13 2018

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 30 
  below zero to 40 below zero.

* WHERE...Portions of northeast and southeast North Dakota.

* WHEN...Until 11 AM CST this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

MNZ001>009-013>017-022>024-027>030-NDZ008-016-027-029-030-039-052-
053-131700-
/O.CON.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-Pembina-Eastern Walsh County-Grand Forks-Steele-
Traill-Cass-Sargent-Richland-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Cavalier, 
Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, 
Park River, Grand Forks, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Fargo, Gwinner, Milnor, Forman, Rutland, 
and Wahpeton
900 AM CST Sat Jan 13 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 20 below zero to 40 
  below zero.

* WHERE...Portions of north central, northwest and west central 
  Minnesota and northeast and southeast North Dakota.

* WHEN...Until 11 AM CST this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
Gust
677 
WWUS43 KFGF 131703
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
1103 AM CST Sat Jan 13 2018

NDZ006-007-014-015-024-026-028-038-049-054-131815-
/O.EXP.KFGF.WC.W.0001.000000T0000Z-180113T1700Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom-
Western Walsh County-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Valley City, Lisbon, Enderlin, 
Edinburg, Adams, and Lankin
1103 AM CST Sat Jan 13 2018

...WIND CHILL WARNING HAS EXPIRED...

Temperatures are slowly warming, but increasing south winds and 
sub-zero temperatures will keep conditions a bit chilly through 
the day. So dress warmly.

$$

MNZ001>009-013>017-022>024-027>030-NDZ008-016-027-029-030-039-052-
053-131815-
/O.EXP.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-Pembina-Eastern Walsh County-Grand Forks-Steele-
Traill-Cass-Sargent-Richland-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Cavalier, 
Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, 
Park River, Grand Forks, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Fargo, Gwinner, Milnor, Forman, Rutland, 
and Wahpeton
1103 AM CST Sat Jan 13 2018

...WIND CHILL ADVISORY HAS EXPIRED...

Temperatures are slowly warming, but increasing south winds and 
sub-zero temperatures will keep conditions a bit chilly through 
the day. So dress warmly.

$$
Gust

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 12, 3:06 PM CST, 2 minutes earlier.

Area forecast discussion, Jan 12, 3:06 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
306 PM CST Fri Jan 12 2018

.SHORT TERM...(This evening through Saturday)
Issued at 305 PM CST Fri Jan 12 2018

A cold dome of Arctic Air will settle across Red River Basin
through the overnight hours. With a freshened snowpack, clear
skies, and light northwesterly winds becoming light and
variable... we can expect temperatures to drop into and 20s below
zero overnight with wind chills vacillating between the 30s to
40s below zero.

Fair skies and light winds will persist through the day forenoon
on Saturday, with winds starting to turn from the south and
increase a bit through Saturday afternoon. Temperatures will
struggle up to the single digits below zero across most of the
area.

.LONG TERM...(Saturday night through Friday)
Issued at 257 PM CST Fri Jan 12 2018

Models continue showing general agreement through the extended
period and will keep a blended soln for this forecast package...with
the main impact being slightly modified temperatures on Sunday to
start the period...with a secondary arctic blast for the first part
of next week.

For Saturday night...arctic high pressure shifts south as the upper
level trough begins pushing south and east. Weak upper ridge
amplification over the high plains will provide slight relief from
the bitter cold temperatures for Sunday...although values will
remain below normal. Another upper level trof will dig south
bringing a second shot of arctic air from Sunday night into
Tuesday...before shifting farther southeast.

By Tuesday night into Wednesday...a significant shift in the upper
level pattern is anticipated. Upper level ridge amplification over
the intermountain west and across the northern plains will result in
return flow and warm advection across the area...as the arctic high
shifts into the Ohio valley and across the mid-Atlantic states.
Thus...will see much warmer temperatures return to the area...with
high temperatures rebounding into the upper 20s to low 30s.

The best chances for precipitation will be during the day
Sunday...with little precipitation forecast beyond through the rest
of the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Updated at 305 PM CST Fri Jan 12 2018

Expect fair skies and a light westerly breeze throughout the
remainder of today and much of Saturday. Expect Extreme Cold
temperatures through Saturday.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Chill Advisory from 7 PM this evening to 11 AM CST Saturday
     for NDZ052-053.

     Wind Chill Warning from 7 PM this evening to 11 AM CST Saturday
     for NDZ006>008-014>016-024-026>030-038-039-049-054.

MN...Wind Chill Advisory from 7 PM this evening to 11 AM CST Saturday
     for MNZ029>032-040.

     Wind Chill Warning from 7 PM this evening to 11 AM CST Saturday
     for MNZ001>009-013>017-022>024-027-028.

&&

SHORT TERM...Gust
LONG TERM...Hopkins
AVIATION...Gust
Hazardous weather outlook, Jan 12, 3:44 AM CST, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
344 AM CST Fri Jan 12 2018

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-130945-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh County-
344 AM CST Fri Jan 12 2018

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Wind chills in the 25 to 40 below zero range will persist for much
of the day and return for the overnight period.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Hazardous wind chills will continue into Saturday morning. A
clipper will bring another round of light snow to NW Minnesota and
winds maybe be strong enough to cause some blowing snow, reducing
visibilities on Sunday. Hazardous wind chills will follow the
clipper system as another arctic airmass settles into the region
to start the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jan 12, 9:27 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
927 AM CST FRI JAN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             3 E WASKISH             48.16N 94.45W
01/11/2018  M4.0 INCH        Beltrami           MN   CO-OP OBSERVER

            24 HR SNOWFALL.

&&

WBARRETT

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 11:57 AM CSTWind Chill AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 9 more3 hr
Jan 12, 3:08 PM CSTWind Chill AdvisoryFGFCass, Grand Forks, Pembina, Richland, Sargent, Steele and 2 more20 hr

Nearby

Wind Chill Warnings in North Dakota, 2018Wind Chill Warnings in Minnesota, 2018Every wind chill warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.